# SDR QMLA2010081610051

- Difficulty date: August 16, 2010
- Submitted: August 19, 2010
- Operation: Air carrier
- Aircraft: N563AM
- Make and model: Snias AS350B2
- Aircraft serial: 4387
- Aircraft time: 903 hours, 2,481 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 799 hours, 1,635 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 350A33020005
- Part serial: MA2539
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 903 hours, 2,481 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ENROUTE TO DROP OFF PATIENT, PILOT REPORTED TAIL ROTOR GEARBOX CHIP WARNING LIGHT IN FLIGHT; FIRST IT FLASHED, THEN REMAINED STEADY. PILOT COMPLETED UNSCHEDULED LANDING AT NEARBY AIRPORT. WHEN MECHANIC INSPECTED T/R GB CHIP DETECTOR; MULTIPLE METAL FLAKES/SPLINTERS WERE FOUND. COULD NOT DETERMINE IF PARTICLES WERE FLAKES OR SPLINTERS, FAULT ISOLATION MANUAL STATES "LEAD TO SERIOUS DAMAGE.  1 AT 3 MM, 1 AT 2 MM, 4 AT .5MM IN SIZE. ALSO FOUND APPROX 12-15 SMALL BUT VISIBLE METALLIC PARTICLES. GEARBOX REPLACEMENT NEEDED.  AFTER GEARBOX WAS REPLACED WITH SERVICEABLE UNIT IAW MM, GOUND CHECKS COMPLETED AND CK FLIGHT COMPLETED. ACFT RETURNED TO SERVICE 8/18/10.
